Results 1 to 8 of 8

Thread: Why lower dose Mirt = more sedative effect than higher dose?

  1. #1
    Join Date
    May 2009
    Posts
    392

    Question Why lower dose Mirt = more sedative effect than higher dose?

    Just wonderd if anyone can shed some light as to why Mirt in a lower does has a sedative effect greater of that in a higher dose? Seems a bit strange. I have been on 45mg Mirt for awhile now but i am gradually reduceing my dose, but i have started waking at night with terrible hunger, i have been getting up eating biscuits then going back to bed, the thing is at the time i am not botherd, but i wake up feeling sick to loads of empty biscuit wrappers and regret what i've done. Anyone do the same. DD

  2. #2
    Join Date
    Jul 2008
    Posts
    2,592

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Dan I'm glad to hear that you feel well enough to reduce the mirtazapine. I am afraid that I dont know why the drug is more sedating in the lower doses although it is a well know fact. Maybe it is to do with way our bodies absorb the drug or break it down. I have only found the benefits of the sedation when I first started the drug. As far as the munchies are concerned I would try to eat some complex carbs such as pasta or rice at mealtimes so that you will feel fuller for longer. Try not to eat after 9pm at night and hide the biscuits or do not have them in the house. As you may know another side effect is a craving for sweet things. Are you reducing with a view to coming off the mirtazapine? This problem then should resolve itself on its own. Best wishes EJ.

  3. #3
    Join Date
    Apr 2010
    Posts
    1,276

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Try making up a fruit salad before you go to bed and put it in the fridge. Some sweet strawberries etc will give you the sugary hit you need without being sickly.
    __________________
    Rebuilding my life one day at a time.

  4. #4
    Join Date
    May 2009
    Posts
    392

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Thanks, Yes Elizabeth i want to be free from AD's and propanolol i really dont think they are the solutions to my problems, yes i think AD's may work by giving you a helping hand through a bad patch, but for me there is no bad patch the problem is how i feel about myself day in day out and no AD's is ever going to make me look at myself in a diffrent light, the only way forward in my eye's is to be less negative and self criticle of myself.. So i am gradually reduceing the dose very slowly as i dont want any withdrawls if possible.. I need to be strong and stand up for myself..

    DD

  5. #5
    Join Date
    Feb 2010
    Posts
    2,001

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Hi Dan,

    I too am reducing mirtazipine....I have been on 30mg for some time now I take 2x15mg....2 weeks ago I cut one in half and so have been taking 1x15mg and half of a 15mg...I have only noticed a bit of an increase in anxiety but that seems to be settling now. How are you reducing down?

    I have not experienced any added sedation with the slightly lower dose and do not wake up in the night feeling hungry (thank god!!! am over-weight as it is), sorry this is happening to you...I hope it settles down.

    Good luck with coming off them and please post how you are getting on as I would be interested to follow your journey.

    Take care
    Jo.xx

  6. #6
    Join Date
    May 2009
    Posts
    392

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Well Jo i have been taking 45mg one night and 30mg the next i am thinking of just dropping down to 30mg everynight for two weeks the do 30 one night and 15 the next and so on... What do you think???

  7. #7
    Join Date
    Feb 2010
    Posts
    2,001

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    Hi Dan,

    I dont think its a good idea to alternate the dose...it is better if you just reduce down by 7.5mg each time or you can sometimes end up with like a yoyo effect. I have now been 2 weeks on 22.5mg and am going to cut out the 7.5mg from tonight, so then I will be on 15mg. Will let you know how I get on. How are you doing??

    Jo.xx

  8. #8
    Join Date
    Jul 2008
    Posts
    2,592

    Re: Why lower dose Mirt = more sedative effect than higher dose?

    I have tried this method ie a higher dose then a lower dose the next night. I'm not sure of the reasoning behind it ? I have also taken my meds on alternate nights but only in consultation with my GP/Dr J. Please don't attempt any reduction programme without consulting your GP first.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. will it be better for me to go up a dose?????????
    By alwaysanxious in forum Panic / Panic Attacks
    Replies: 1
    Last Post: 10-06-10, 12:39
  2. lower the dose?
    By bassman in forum Citalopram / Celexa
    Replies: 1
    Last Post: 02-06-10, 19:35
  3. Time for a Higher Dose?
    By minderaser13 in forum Citalopram / Celexa
    Replies: 9
    Last Post: 12-02-09, 17:30
  4. Higher Dose
    By Marco H in forum Medication
    Replies: 6
    Last Post: 04-09-04, 11:06

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •